MAUDE Adverse Event Report: BioFire Diagnostics, LLC BIOFIRE BCID2 PANEL

BioFire Diagnostics, LLC BIOFIRE BCID2 PANEL
Model Number RFIT-ASY-0147
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Summary: the customer "[(b)(6), poland]" reported a potential false negative ctx-m result on the biofire bcid2 panel after testing a patient sample.The customer reported that due to the bcid2 panel result, the patient was indirectly impacted, specifically inadequate treatment, which might lead to serious injury if it were to recur.No patient harm was reported.The investigation concluded that the most likely cause for the potential false negative ctx-m result is due to sensitivity and specificity differences between the bcid2 panel and comparator susceptibility testing methods.
 
Additional Manufacturer Narrative
Investigation: (b)(6)."[(b)(6), poland]" reported a potential false negative ctx-m result on the biofire bcid2 panel after testing a positive blood culture sample from a 74-year-old female patient with unknown clinical signs/symptoms.On (b)(6) 2026, a blood culture sample was collected from the patient.On (b)(6) 2026, the positive blood culture sample was tested on the bcid2 panel.The bcid2 panel reported enterobacterales and e.Coli as detected; all resistance genes were reported as not detected.On (b)(6) 2026, culture growth was identified by vitek ms as e.Coli with an esbl (positive) mechanism.The esbl resistance mechanism was confirmed positive by a repeated test, disk diffusion method, and inoculation of the strain on an esbl plate.The same sample was used for all testing.On (b)(6) 2026, the physician was informed of the initial bcid2 panel results, e.Coli (ctx-m not detected).The esbl-type resistance mechanism using the phenotypic method was reported on (b)(6) 2026.The customer reported that due to the bcid2 panel result(s), the patient was inadequately treated.The customer stated that antibiotic escalation was not made on (b)(6) 2026 as the bcid2 panel result was negative for ctx-m.No patient harm was reported.The analysis of the bcid2 panel run file provided by the customer showed no activity for the resistance genes.Qc records for lot 2463225 and instrument tm19178 were reviewed.The system appears to be functioning as intended.All qc metrics for the lot and instrument were met, and they passed qc.Conclusion: the investigation concluded that the most likely cause for the potential false negative ctx-m result is due to sensitivity and specificity differences between the bcid2 panel and comparator susceptibility testing methods.The provided run file observed robust activity for the e.Coli with no activity for the ctx-m assay, while culture of the sample found the e.Coli to have esbl-type resistance.The bcid2 panel is a multiplexed nucleic acid test capable of the simultaneous qualitative detection and identification of multiple bacterial and yeast nucleic acids and select genetic determinants associated with antimicrobial resistance.Antimicrobial susceptibility testing measures phenotypic resistance, while the bcid2 panel detects specific genetic determinants of resistance.Each method has inherent differences that can contribute to discrepant results.Phenotypic testing cannot definitively confirm the presence or absence of antimicrobial resistance genes.Antimicrobial resistance may be due to mechanisms other than the presence of the amr genes detected by the bcid2 panel; for example, beta-lactamase genes other than ctx-m can enable esbl production, as well as a variety of non-genetic causes for beta-lactam antibiotic resistance in an organism.According to table 113.Results for ctx-m isolates tested and predicted reactivity for ctx-m types of the biofire bcid2 panel instruction booklet, multiple ctx-m types were tested or predicted in silico for reactivity potential with the ctx-m assay.While most of the tested ctx-m types were detected on the ctx-m assay, a few ctx-m types (ctx-m-113, 151, 254, 262) were predicted in silico to have reduced or no reactivity, resulting in no detections, in addition to other types whose reactivity potentials are undetermined due to an absence of sequencing data for these types.A "not detected" result for an antimicrobial resistance gene assay does not indicate antimicrobial susceptibility.The bcid2 panel is indicated as an aid in the diagnosis of specific agents of bloodstream infection, and results are intended to be used in conjunction with the clinical history, epidemiological data, and other comparator data available to the clinician evaluating the patient.Clinical performance can be found in tables 44-46 and 78 of the biofire bcid2 panel instruction booklet: "[https://www.Biofiredx.Qarad.Eifu.Online/iti/pl/all?keycode=iti0048]".

Brand Name
BIOFIRE BCID2 PANEL
Common Device Name
BIOFIRE BCID2 PANEL
Manufacturer (Section D)
BioFire Diagnostics, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BioFire Diagnostics, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
+1(385)770-1328
MDR Report Key50931811
Report Number3002773840-2026-00089
Device Sequence Number10735297
Product Code PAM
UDI-Device Identifier00815381020338
UDI-Public00815381020338
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K243759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRFIT-ASY-0147
Device Lot Number2463225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale